+ Reply
Log in or Register to participate in these discussions
When do side effects of chemo become a concern
I have had 2 doses of taxol/carboplatin, 8 days ago was the 2nd dose. Pain and nausea are manageable, but I can barely walk a few steps and I get so short of breath and it feels like my heart is going to jump right out of my body. it takes about 5 minutes to recover. I’m thinking this is fatigue and significant weakness, but wonder when it is more of a concern
10 Replies
ACH2015
2484 Posts

@MaryCatherine

Hi, I was on the same chemotherapy and experienced chest pains and rapid heart rate. I ended up in hospital under observation. We all tolerate treatments differently. It is always best to advise your medical team of any serious side effects to assess the situation. As always, if you feel you need immediate medical attention seek it out. Better safe than sorry. I don't mean to scare you, but there can be serious side effects that require medication adjustments or changes.

Keep well

ACH2015

Skye2
303 Posts

@MaryCatherine
I had 12 weeks of weekly taxol, but no carboplatin. I didn’t have any kind of heart racing or shortness of breath… that definitely sounds like it’s worth following up! Have you let your team know? At the very least perhaps some kind of allergic reaction?

Take care😢❤️
Sue

@MaryCatherine- You know your body- as soon as you feel concerned don't hesitate to reach out.

Before chemo started did you receive a phone number and direction of who to call if you had concerns?

Some people find it helpful to track their side effects so you can share with your medical team.

Keep us posted, I hope you feel better.

Lacey

@Lacey_Moderator I am feeling better since yesterday. Not being able to catch your breath is uncomfortable, and I have chairs situated strategically to rest. My worry is that it could be damaging my heart, but aside from pounding I don’t have actually chest pain. I’m not an alarmist by any means, but I don’t want to overlook something that could be serious. Thanks for your help

Jlo
324 Posts
MaryCatherine‍. Hi. I had the same regime of treatment for Stage 4 Uterine cancer 5 years ago. Mine had spread to my omentum. I would check out these symptoms with your medical team and phone them before your next visit. I only suffered some pain for 4 days after treatment, and of course fatigue. My nausea was well contained by using the prescribed medications. I did suffer some shortness of breath after round 5 and barely made it upstairs but this only happened one time. I started going for short walks once I could after treatment and drank my water. I had a daily log going with my symptoms and summarized them each time for my oncologist and the nurse who administered my chemo. I would reiterate these symptoms on your next visit. I hope Round 3 goes better for you. I did some meditation when the pain was the worst and this helped me as well. Best Joan

@Skye2i have had an allergic reaction to the anaesthetic, after my surgery, then the chemo seemed to stir it up again. this is just such uncharted territory for me, and things just seem to happen randomly. it’s great to have this site as a reliable resource😀


@Jlothank you. I have ovarian with omentum coated with cancer cells. Surgery was attempted then aborted. Chemo is the only option to reduce the cancer, but it is not curative. I try to stay positive, but it’s hard at times. I’ll just keep chugging along, make some Christmas plans, and get back to my life as best I can. I have so many blessing, and many times a day I reflect on those blessings, and that seems to help me the most. So glad to be Canadian!

MIB
12 Posts

@MaryCatherine Hi. I'm on the same treatment, this is my second cycle. I haven't had heart palpitations, but I do have shortness of breath. Also, last week I experienced bone pain so severe, I could barely move.

I had neuophy on my hands, so they reduced my Carboplatin, but after the pain, I've been left with neuropathy in my heels.

I hope they can manage your symptoms.

Mary

Cynthia Mac
4209 Posts
MaryCatherine‍ - If you are having any symptoms regarding your heart, I recommend you get it checked out by your medical team. My mom was a two-time cancer survivor, both instances caught very early, but ultimately we lost her to an undiagnosed heart condition, which was odd, as she was a huge proponent of listening to your body and making sure the doctors dealt with your concerns.

Please pop back and let us know how you’re doing.

@Cynthia Mac Thank you Cynthia. I will keep you posted. An oddity is that the last 2 days my energy has significantly increased, but I do get random events of shortness of breath no pain short recovery. I’m not trying to tie these two things together, but my PICC line is bleeding small amounts. I am keeping the right people informed, so far no undo concerns

+ Reply